MAUDE Adverse Event Report: SOMATOM SCOPE POWER (DE); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SOMATOM SCOPE POWER (DE); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10046799
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporting facility phone number and contact name were not provided to siemens.The event was reported by a siemens employee.Siemens performed technical evaluation of the reported event and system.The plexi-ring had aged and had become brittle, requiring a replacement which was performed.The system user manual cautions against performing maintenance and other tasks while the gantry is in motion.The root cause is use error.No device malfunction or general design were identified.
 
Event or Problem Description
It was reported to siemens that the plexi-ring of the ct gantry cover has jumped out of its track due to a missing/broken plastic lock.The facility technician attempted to push the plexi-ring back into its original position but did not wait until the gantry stopped rotating.The technician's finger got caught in the rotating parts and a moderate injury to the digit was sustained.It was reported that both the skin and muscle of the digit were injured.The injury was treated by suturing the laceration.There was no permanent damage to the technician's finger.This incident is considered a work accident and no malfunction or general design issue were reported.The reported event occurred in (b)(6).

Brand Name
SOMATOM SCOPE POWER (DE)
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
MDR Report Key11715155
Report Number3004977335-2021-74648
Device Sequence Number4427545
Product Code JAK
UDI-Device Identifier04056869013053
UDI-Public04056869013053
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K183548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10046799
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;